Alert archive / Ohio / Heat Advisories in 2011
Heat Advisory 6, NWS Cleveland, OH
NWS Cleveland, OH issued this heat advisory at Jul 23, 2011, 3:59 PM EDT for 14 counties in Ohio. It took effect at Jul 24, 2011, 12:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2011, 3:59 PM EDT (19:59 UTC)
- In effect from
- Jul 24, 2011, 12:00 PM EDT
- Expired
- Jul 24, 2011, 3:12 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Crawford County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lucas County, OH, Marion County, OH, Morrow County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 104 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3311 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this heat advisory went out at Jul 23, 3:43 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 23, 3:43 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT SAT JUL 23 2011
.SYNOPSIS...
A COLD FRONT ACROSS THE CENTRAL GREAT LAKES WILL DROP SOUTH ACROSS
LAKE ERIE OVERNIGHT AND SHOULD EXTEND ACROSS NORTHERN OHIO INTO
PENNSYLVANIA BY SUNDAY MORNING. THE FRONT WILL LIFT NORTH DURING
THE DAY AS A WARM FRONT.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THROUGH THE EVENING AND OVERNIGHT THE WEAK DIFFUSE STATIONARY
FRONT ALONG WITH OUTFLOW BOUNDARIES WILL BE THE DRIVING FORCE IN
THE THUNDERSTORM DEVELOPMENT. THE AIRMASS ACROSS THE AREA IS VERY
UNSTABLE WITH CAPES BETWEEN 3 AND 4000J/KG. ALSO MOTION VECTORS
SHOW STORMS WILL BE SLOW MOVING AND AT TIMES BACK BUILDING. WILL
CONTINUE FLASH FLOOD WATCH. WNW FLOW ALOFT WILL CONTINUE TO BRING
WEAK SHORT WAVES ALOFT THROUGH THE AREA AS WELL FURTHER ENHANCING
CONVECTIVE DEVELOPMENT. FEEL BEST TIME WILL BE DIURNALLY DRIVEN
WITH LATE AFTERNOON THROUGH THE EVENING HAVING THE MOST COVERAGE.
AFTER MIDNIGHT DROPPED BACK TO CHANCE POPS EVERYWHERE. STAYED
CLOSE TO GUIDANCE TEMPS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
SUNDAY WILL CONTINUE WITH CHANCE POPS THROUGH THE DAY. FOR THE
AFTERNOON THE FOCUS FOR CONVECTION WILL SHIFT NORTH WITH THE WARM
FRONT. WILL ISSUE AN ADVISORY FOR HEAT ONCE AGAIN SUNDAY. AREA
WILL BE SIMILAR TO TODAYS AREA...MAINLY SOUTH AND WESTERN
COUNTIES. THE REMAINDER OF THE AREA WILL GET CLOSE... BUT SHOULD
BE JUST SHY UNLESS DEWPOINTS COME UP FROM EXPECTATIONS. SUNDAY
NIGHT...A WEAK COLD FRONT WILL DROP ACROSS THE AREA FROM THE
NORTHWEST. BROUGHT POPS BACK TO LIKELY. MONDAY DRIER AIR WILL MOVE
INTO THE AREA BEHIND THE COLD FRONT. WILL NEED TO HANG ONTO CHANCE
POPS THROUGH THE MORNING. MONDAY AFTERNOON SHOULD BE DRY AS HIGH
PRESSURE BUILDS IN. WILL CONTINUE DRY THROUGH THE REMAINDER OF THE
SHORT TERM.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NOT MANY CHANGES MADE TO THE EXTENDED FORECAST. A STRONG UPPER LEVEL
RIDGE WILL BUILD OVER THE AREA ON TUESDAY AND WILL PERSIST THROUGH
THE END OF THE WEEK. HIGH TEMPERATURES WILL BE WELL ABOVE
NORMAL...TOPPING OUT IN THE LOW TO MID 90S. OVERNIGHT LOW
TEMPERATURES WILL ALSO REMAIN VERY MILD...DIPPING ONLY INTO THE 70S.
DEW POINTS WILL ALSO BE QUITE HIGH DURING THE EXTENDED PERIOD. THE
HOT AND MUGGY CONDITIONS WILL BACK OFF NEXT WEEKEND AS A COLD FRONT
SWEEPS ACROSS THE REGION. MENTIONED CHANCES FOR THUNDERSTORMS
THROUGH THE END OF THE PERIOD.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
TSRA ACTIVITY BEGINNING TO DEVELOP BETWEEN FDY AND MFD...WILL
CONTINUE TO DEVELOP THIS AFTERNOON AND PROGRESS EAST. FRONTAL
BOUNDARY ORIENTED WEST-EAST ACROSS THE SOUTHERN GREAT LAKES WILL
CONTINUE TO LINGER THROUGH THE WEEKEND. FOCUS FOR TODAY WILL BE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. MOST OF
THE ACTIVITY IS EXPECTED IN THE WESTERN TWO-THIRDS OF THE FORECAST
AREA INCLUDING TOL...FDY...MFD...CLE...CAK. THE
TIMING...COVERAGE...AND INTENSITY OF THE ACTIVITY THIS AFTERNOON
IS STILL IN QUESTION. WENT WITH MENTION OF CB AND VCTS FOR
TOL...CLE...CAK...YNG. MENTIONED TSRA AT FDY AND MFD. MOST OF THE
ACTIVITY IS EXPECTED BETWEEN 18Z AND 23Z.
THERE IS A POSSIBILITY THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE
BEYOND 00Z SUNDAY. MENTIONED VCSH ACROSS THE FORECAST AREA.
AS A RESULT OF THE SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS...REDUCED VISIBILITIES EXPECTED AROUND DAYBREAK
SUNDAY...NOTED IN TEMPO GROUPS.
OUTLOOK...PERIODS OF NON VFR CONDITIONS ASSOCIATED WITH THE
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. CONTINUED NON
VFR CONDITIONS SUNDAY NIGHT INTO MONDAY AS COLD FRONT SWEEPS THROUGH
THE AREA.
&&
.MARINE...
HIGH PRESSURE OVER THE REGION WILL ALLOW FOR SOUTHWEST FLOW TO
CONTINUE THIS AFTERNOON. A FRONTAL BOUNDARY ORIENTED WEST-EAST ALONG
THE SOUTHERN GREAT LAKES WILL DIP SOUTH TOMORROW. THE WESTERN
PORTION OF LAKE ERIE WILL REMAIN SOUTH OF THE BOUNDARY...WHILE THE
EAST END OF THE LAKE WILL BE NORTH OF THE BOUNDARY...AS A
RESULT...WINDS WILL SHIFT TO A NORTHERLY DIRECTION ON THE EAST HALF
OF THE LAKE WHILE WINDS REMAIN SOUTHWESTERLY IN THE WEST HALF.
AS THE BOUNDARY LIFTS NORTH OF THE LAKE ON SUNDAY NIGHT...AN AREA OF
LOW PRESSURE AND TRAILING COLD FRONT WILL APPROACH THE GREAT LAKES
REGION. WINDS AHEAD OF THIS COLD FRONT WILL BE SOUTHERLY. AFTER THE
FRONT SWEEPS ACROSS THE LAKE MONDAY MORNING...WINDS WILL BECOME
NORTHERLY. BEHIND THE FRONT...WINDS WILL INCREASE AND WAVES WILL
BUILD...MAY NEED A SMALL CRAFT ADVISORY AT THIS TIME. THESE
CONDITIONS WILL PERSIST THROUGH TUESDAY AFTERNOON. HIGH PRESSURE
WILL BUILD OVER THE REGION ON TUESDAY EVENING...ALLOWING FOR WINDS
AND WAVES TO DIMINISH. WITH THE AREA OF HIGH PRESSURE...SOUTHERLY
FLOW WILL DEVELOP AND PERSIST THROUGH THE END OF THE WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ003-006>013-
017>023-027>033-036>038-047.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ017-027>032-
036>038-047.
HEAT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR OHZ003-006-008-
017>019-027>030-036>038-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...SCHULER
AVIATION...SCHULER
MARINE...SCHULERHazardous weather outlook, Jul 23, 5:18 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 518 AM EDT SAT JUL 23 2011 OHZ003-006>013-018>023-033-240930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-MAHONING- 518 AM EDT SAT JUL 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FLASH FLOOD WATCH. THERE IS ALSO A CHANCE FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT. DAMAGING WINDS AND TORRENTIAL RAINS ARE THE MAIN RISKS. VERY WARM AND VERY HUMID WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN IS POSSIBLE AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ017-027>032-036>038-047-240930- HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW- HOLMES-KNOX- 518 AM EDT SAT JUL 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HEAT ADVISORY. THERE IS ALSO A CHANCE FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT. DAMAGING WINDS AND TORRENTIAL RAINS ARE THE MAIN RISKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN IS POSSIBLE AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ014-089-PAZ001>003-240930- ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 518 AM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. VERY WARM AND VERY HUMID WEATHER WILL CONTINUE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN IS POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-240930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 518 AM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT. DAMAGING WINDS AND TORRENTIAL RAINS ARE THE MAIN RISKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN IS POSSIBLE AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:48 PM EDT | Special Marine Warning | CLE | 87 min | |
| Jul 23, 12:00 AM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 60 min |
| Jul 23, 1:29 AM EDT | Areal Flood Advisory | CLE | Knox | 3 hr |
| Jul 23, 2:46 AM EDT | Flash Flood Warning | CLE | Seneca | 11 hr |
| Jul 23, 3:40 AM EDT | Flash Flood Watch | CLE | Ashland, Crawford, Cuyahoga, Erie, Geauga, Hancock and 21 more | 26 hr |
| Jul 23, 4:06 AM EDT | Areal Flood Advisory | CLE | Lorain | 4 hr |
| Jul 23, 6:45 AM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Huron, Lorain, Richland | 3 hr |
| Jul 23, 8:50 AM EDT | Areal Flood Advisory | CLE | Ottawa, Sandusky | 4 hr |
| Jul 23, 2:00 PM EDT | Areal Flood Warning | CLE | Seneca | 8 hr |
| Jul 23, 2:38 PM EDT | Areal Flood Advisory | CLE | Wyandot | 4 hr |
| Jul 23, 2:43 PM EDT | Areal Flood Advisory | CLE | Marion, Morrow | 4 hr |
| Jul 23, 3:07 PM EDT | Flash Flood Warning | CLE | Wyandot | 6 hr |
| Jul 23, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 55 min |
| Jul 23, 5:25 PM EDT | Areal Flood Advisory | CLE | Holmes | 3 hr |
| Jul 23, 5:44 PM EDT | Special Marine Warning | CLE | 76 min | |
| Jul 23, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca, Wood | 67 min |
| Jul 23, 5:58 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 62 min |
| Jul 23, 6:16 PM EDT | Special Marine Warning | CLE | 89 min | |
| Jul 23, 6:26 PM EDT | Areal Flood Advisory | CLE | Wood | 4 hr |
| Jul 23, 6:52 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Jul 23, 7:12 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Seneca, Wood | 78 min |
| Jul 23, 7:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 23, 7:16 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 44 min |
| Jul 23, 7:36 PM EDT | Flash Flood Warning | CLE | Ottawa, Sandusky | 6 hr |
| Jul 23, 7:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 67 min |
| Jul 23, 7:56 PM EDT | Areal Flood Advisory | CLE | Hancock | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.